Nebraska, 2007Cold in Nebraska, January 15, 2007
January 15, 2007 · NWS OAX · 20 events in 20 counties and zones
Arctic air spilled south across a fresh snow cover this day, with actual temperatures dropping to around zero to 10 below by daybreak on 1/15/07. When combined with northwest winds of 10 to 20 mph, wind chill readings dropped to 20 below to nearly 30 below zero over much of the area.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic air spilled south across a fresh snow cover this day, with actual temperatures dropping to around zero to 10 below by daybreak on 1/15/07. When combined with northwest winds of 10 to 20 mph, wind chill readings dropped to 20 below to nearly 30 below zero over much of the area. |The coldest wind chills were observed around 8 am and included...28 below at Norfolk, 26 below in Fremont, 25 below at Albion, 24 below in Tekamah and Columbus, 20 below in Lincoln and 19 below in Omaha.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 14, 11:07 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 14, 11:07 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1107 PM CST SUN JAN 14 2007
.DISCUSSION...
BANDED SNOW IS DECREASING IN COVERAGE AND INTENSITY ACROSS
EAST CENTRAL AND NORTHEAST NEBRASKA. THE ADVISORY WAS DROPPED
EARLY ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
WHERE ACCUMULATIONS HAD ENDED. IT WAS KEPT GOING IN AREAS STILL
GETTING BANDED PRECIP...AND ALSO IN THE LARGER SCALE DEFORMATION
BAND SNOW STILL IN GOING OFK AND WESTWARD. WINDS ARE NOT PROGGED
TO INCREASE MUCH MORE THAN ALREADY OBSERVED VALUES...BUT THIS WILL
STILL PUT WIND CHILLS CLOSE TO ADVISORY CRITERIA BY MORNING IN
PARTS OF NORTHEAST NEBRASKA. ANTICIPATE THAT IT MAY BE POSSIBLE
TO DROP THE REST OF THE ADVISORY WITH THE 4 AM ZONE PACKAGE.
&&
.PREV DISCUSSION... /ISSUED 325 PM CST SUN JAN 14 2007/
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
ONGOING WINTER WEATHER WILL BE THE PRIMARY CONCERN IN THE SHORT TERM.
THE LATEST SUBJECTIVE SURFACE MAP ANALYSIS HAD HIGH PRES STRETCHING FROM
CANADA S ACRS THE DAKOTAS INTO THE WRN PLAINS. WITH N SFC FLOW
ACRSS THE CWA. WSR-88D RADAR MOSAIC HAS A LARGE AREA OF SNOW ACRS
NEB INTO WRN IA...WITH ENHANCED BANDS FROM IMPERIAL TO
AINSWORTH...MCCOOK TO SUX...AND FM WICHITA NE THRU TOP INTO ERN NEB
AND WRN IA. THE BEST UVV IS MOVING ACRS THE FORECAST AREA THIS
AFTERNOON AND SHIFTS INTO IA THIS EVENING. THERE IS A DECREASE IN
THE ECHOES WEST OF LINCOLN COINCIDENT WITH THE MID LEVEL DRYING AND
THIS TREND IS FCST TO CONTINUE AHEAD OF THE MID LEVEL SHORTWAVE
TROF. LOW LEVEL PROFILERS WERE FM THE SE AT HBRK AND FBY...WITH THE
H7 WINDS SW TO NE...THUS SOME OF THE WARM AIR HAD MADE IT INTO SE
NEB AND SW IA...WITH SLEET AND SNOW BEING REPORTED. REPORTS SO FAR
HAVE BEEN 3 TO 4 MO VALLEY INTO NE NEB AND 1 TO 4 FOR SRN AND SW
IA. NEMAHA JUST CAME IN WITH A REPORT 4 INCHES.
HEADLINES WILL HINGE ON EXPECTED DRYING FM SW AND SHOULD BE ABLE TO
LET SOME OF THOSE COUNTIES GO WHERE PRECIP IS EXPECTED TO DECREASE.
WILL NEED TO WATCH FRONTOGENETIC BANDS AS CAN ADD EXTRA INCHES TO
SNOW TOTALS OVERNIGHT. THE NAM HAS A FRONTONGENETIC BAND FM CNTRL INTO
NE/ECNTRL NEB THIS EVENING AND SHIFTS IT EWD OVERNIGHT. THE RH DOES
DECREASE LATER TONIGHT...HOWEVER WITH THIS BAND THERE IS AN AREA OF
HIGH RH THAT IS MAINTAINED. AM LOOKING AT MINOR ACCUMULATIONS SW
ZONES TO AN ADDITIONAL 4 NORTHEAST. COULD SEE SNOW TOTALS GREATER
THAN 6 INCHES PARTS OF THE CWA...BUT WITH THE LONG DURATION OF SNOW
WILL KEEP IT AN ADVISORY. TRANSFORM SNOW ADVISORY TO SNOW AND
BLOWING SNOW ADVISORY WITH WINDS EXPECTED TO INCREASE TO 15 TO 25
MPH FM THE N.
THE FRONTOGENETIC BAND SHOULD WEAKEN MONDAY MORNING...WITH LINGERING
FLURRIES AND A SLIGHT CHC FOR LIGHT SNOW FAR ERN COUNTIES EARLY.
COLD AND BREEZY TUESDAY...WITH LOW WIND CHILLS. THE WINDS ARE
FORECAST TO DECREASE MONDAY EVENING WITH SUB ZERO LOWS TUESDAY
MORNING. MID LEVEL RIDGING ENSUES TUESDAY AND LOW LEVEL SW FLOW
RETURNS WITH A SLOW WARMING TREND.
LONG TERM...12Z WEDNESDAY THROUGH SUNDAY.
WEAK WAVE MOVING OUT OF THE FOUR CORNERS REGION WILL BE INITIAL
FORECAST CHALLENGE ON WEDNESDAY. LAST COUPLE OF GFS RUNS NOW
SUGGEST THAT MOISTURE WILL HAVE A HARD TIME MOVING THIS FAR NORTH.
BOTH 06Z/12Z GFS ENSEMBLE MEMBERS PICK UP ON THE WAVE AND AGREE
THAT PRECIP WILL BE HARD TO COME BY. THE CANADIAN ENSEMBLE IS ALSO
IN AGREEMENT...THUS LEFT PRECIP OUT OF THE WEDNESDAY
AFTERNOON/NIGHT FORECAST. THE NORTHERN STREAM BECOMES DOMINANT
THROUGH THE REMAINDER OF THE WEEK WHILE THE WESTERN TROUGH CLOSES
OFF ACROSS THE SOUTHWEST CONUS. WITH THE NORTHERN STREAM...THE
BULK OF THE ENERGY/MOISTURE REMAIN TO OUR NORTH THOUGH...THUS ANY
SNOW CHANCES REMAIN ACROSS THE DAKOTAS...ALTHOUGH AS FAR SOUTH AS
THE COMMON NEBRASKA/SOUTH DAKOTA BORDER AND ACROSS NORTHERN IOWA
ON THURSDAY. THIS ESSENTIALLY SHOULD GIVE A REINFORCING SHOT OF
COOLER AIR FOR FRIDAY BUT WITH DRY WEATHER. FOR THE WEEKEND...THE
12Z GFS SUGGESTED THAT PACIFIC MOISTURE MAY BE STREAMING INTO THE
SOUTHERN PLAINS...BUT FEEL THAT IT WILL HAVE A HARD TIME MOVING
NORTH OF THE MEAN NORTHWEST FLOW THAT WILL BE ACROSS OUR REGION.
THUS...MAY SEE SOME PRECIP ACROSS PORTIONS OF KANSAS SATURDAY
THROUGH EARLY SUNDAY BUT DRY ACROSS OUR AREA. SUNDAY APPEARS TO BE
DRY ALSO AS WE WAIT FOR ADDITIONAL MOISTURE/ENERGY TO MOVE IN FROM
THE WEST WHICH WILL LIKELY MOVE IN NEXT WEEK BEYOND THIS FORECAST
PERIOD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 AM CST MONDAY FOR NEZ011-
012-015>018-030>034-042>045-050>053-067.
IA...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 AM CST MONDAY FOR IAZ043-
055-056-069-079.
&&
POLLACK/CZ/VDHazardous weather outlook, Jan 14, 5:54 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
554 PM CST SUN JAN 14 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>067-151400-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
554 PM CST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM
MONDAY. PERIODS OF SNOW CAN BE EXPECTED OVERNIGHT...HEAVY AT TIMES
IN THE BANDED SNOW. ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM
1 TO 4 INCHES...WITH THE HIGHER AMOUNTS NORTH OF A COLUMBUS TO
HARLAN LINE. SOME PATCHY FREEZING DRIZZLE MAY BE MIXED IN WITH THE
SNOW THIS EVENING WHERE THE PRECIPITATION IS LIGHT AROUND LINCOLN. NORTH
WINDS OF 15 TO 25 MPH WILL PRODUCING SOME BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES. THE COLD TEMPERATURES COMBINED WITH
THE WINDS WILL PRODUCE WINDS CHILLS FROM 10 TO 20 BELOW ZERO.
MONDAY...THERE WILL BE SOME OCCASIONAL FLURRIES...ALONG WITH COLD
TEMPERATURES AND BRISK NORTH WINDS. THE NORTH WINDS SHOULD
DECREASE BY EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY...HOWEVER
SPOTTERS ARE ENCOURAGED TO RELAY SNOW AMOUNTS TO THE NATIONAL
WEATHER SERVICE.
NEZ068-078-088>093-151400-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
554 PM CST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT THROUGH
MIDNIGHT EAST OF A MILFORD TO FIRTH TO BURCHARD LINE.
MINOR ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TONIGHT ALONG
WITH SOME PATCHY FREEZING DRIZZLE. NORTH WINDS OF 15 TO 25 MPH
WILL PRODUCE SOME BLOWING AND DRIFTING SNOW THIS EVENING.
THE TEMPERATURES COMBINED WITH THE WIND WILL PRODUCE WIND CHILLS
OF 5 TO 15 BELOW ZERO.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR
MONDAY...HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY SNOW AMOUNTS TO
THE NATIONAL WEATHER SERVICE.
ZAPOTOCNY
In the hours before
Local storm report, Jan 14, 9:30 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
930 PM CST SUN JAN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM SNOW 3 NW LITTLE SIOUX 41.84N 96.07W
01/14/2007 E6.0 INCH HARRISON IA CO-OP OBSERVER
&&
SKLEMMLocal storm report, Jan 14, 11:23 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1123 PM CST SUN JAN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW FREMONT 41.44N 96.49W
01/14/2007 M4.0 INCH DODGE NE NWS EMPLOYEE
STILL SNOWING
&&
GRIFFISLocal storm report, Jan 14, 11:27 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1127 PM CST SUN JAN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM SNOW ALBION 41.69N 98.00W
01/14/2007 M1.0 INCH BOONE NE CO-OP OBSERVER
1155 AM SNOW VALLEY 41.31N 96.35W
01/14/2007 M0.6 INCH DOUGLAS NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOWFALL.
1155 AM SNOW NORFOLK 42.03N 97.42W
01/14/2007 M1.0 INCH MADISON NE OFFICIAL NWS OBS
1155 AM SNOW OMAHA 41.26N 96.01W
01/14/2007 M1.7 INCH DOUGLAS NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOWFALL.
1210 PM SNOW LINCOLN 40.82N 96.69W
01/14/2007 M2.0 INCH LANCASTER NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOW.
1252 PM SNOW BOYS TOWN 41.26N 96.13W
01/14/2007 M1.0 INCH DOUGLAS NE NWS EMPLOYEE
0.8 OF NEW SNOW, 1 INCH ON THE GROUND.
0100 PM SLEET WYMORE 40.12N 96.67W
01/14/2007 U0.00 INCH GAGE NE TRAINED SPOTTER
MODERATE SLEET MIXED WITH THE SNOWFALL.
0102 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 M1.5 INCH HARRISON IA CO-OP OBSERVER
ONE HALF INCH IN THE LAST 15 MINUTES.
0200 PM SNOW PIERCE 42.20N 97.53W
01/14/2007 E3.0 INCH PIERCE NE LAW ENFORCEMENT
AT LEAST THREE INCHES WAS ESTIMATED. SEVERAL REPORTS OF
ACCIDENTS.
0204 PM SNOW NELIGH 42.13N 98.03W
01/14/2007 E3.0 INCH ANTELOPE NE LAW ENFORCEMENT
0206 PM SNOW ALBION 41.69N 98.00W
01/14/2007 E3.0 INCH BOONE NE LAW ENFORCEMENT
0208 PM SNOW COLUMBUS 41.43N 97.36W
01/14/2007 E3.0 INCH PLATTE NE LAW ENFORCEMENT
OFFICERS ESTIMATE 2 TO 3 INCHES ON THE GROUND.
0211 PM SNOW TEKAMAH 41.78N 96.22W
01/14/2007 E1.5 INCH BURT NE LAW ENFORCEMENT
UP TO 2 INCHES ACROSS WESTERN PART OF COUNTY.
0218 PM SNOW DAYKIN 40.32N 97.30W
01/14/2007 E2.0 INCH JEFFERSON NE TRAINED SPOTTER
0225 PM SNOW VALLEY 41.31N 96.35W
01/14/2007 E1.5 INCH DOUGLAS NE NWS EMPLOYEE
0225 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 M3.5 INCH HARRISON IA CO-OP OBSERVER
VISIBILITY AS LOW AS ONE EIGHTH MILE AT TIMES.
0230 PM SNOW GLENWOOD 41.05N 95.74W
01/14/2007 E2.0 INCH MILLS IA LAW ENFORCEMENT
OFFICERS REPORT ONE AND ONE HALF TO TWO INCHES ON THE
GROUND. VISIBILITY AS LOW AS ONE HALF MILE.
0300 PM SNOW NEMAHA 40.34N 95.68W
01/14/2007 E4.0 INCH NEMAHA NE PUBLIC
0347 PM SNOW OMAHA 41.26N 96.01W
01/14/2007 E3.0 INCH DOUGLAS NE OTHER FEDERAL
ESTIMATED IN THE VICINITY OF THE AIRPORT, BUT NOT AT THE
OFFICIAL OBSERVING LOCATION.
0430 PM SNOW 3 S OFFUTT AFB 41.07N 95.92W
01/14/2007 M1.7 INCH SARPY NE TRAINED SPOTTER
0430 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 E5.0 INCH HARRISON IA CO-OP OBSERVER
0500 PM SNOW WAYNE 42.24N 97.02W
01/14/2007 E4.0 INCH WAYNE NE LAW ENFORCEMENT
0530 PM SNOW FAIRBURY 40.14N 97.18W
01/14/2007 E1.5 INCH JEFFERSON NE LAW ENFORCEMENT
0600 PM SNOW BOYS TOWN 41.26N 96.13W
01/14/2007 E3.0 INCH DOUGLAS NE NWS EMPLOYEE
SNOWFALL SINCE MIDNIGHT.
0600 PM SNOW TECUMSEH 40.37N 96.19W
01/14/2007 E2.0 INCH JOHNSON NE CO-OP OBSERVER
0640 PM SNOW WEST POINT 41.84N 96.71W
01/14/2007 E4.0 INCH CUMING NE LAW ENFORCEMENT
0720 PM SNOW WILBER 40.48N 96.96W
01/14/2007 E2.0 INCH SALINE NE PUBLIC
SCHOOL SUPERINTENDENT.
0929 PM SNOW 3 NW LITTLE SIOUX 41.84N 96.07W
01/14/2007 E6.0 INCH HARRISON IA CO-OP OBSERVER
1000 PM SNOW FREMONT 41.44N 96.49W
01/14/2007 M4.0 INCH DODGE NE NWS EMPLOYEE
STILL SNOWING
&&
GRIFFISLocal storm report, Jan 15, 12:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1208 AM CST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM SNOW 1 NW VALLEY 41.32N 96.36W
01/14/2007 M3.0 INCH DOUGLAS NE OFFICIAL NWS OBS
1148 PM SNOW OMAHA 41.26N 96.01W
01/14/2007 M3.7 INCH DOUGLAS NE OFFICIAL NWS OBS
EPPLEY AIRPORT
1202 AM SNOW 3 W PACIFIC JUNCTION 41.02N 95.86W
01/15/2007 M3.0 INCH CASS NE TRAINED SPOTTER
1202 AM SNOW NORFOLK 42.03N 97.42W
01/15/2007 M6.0 INCH MADISON NE OFFICIAL NWS OBS
1202 AM SNOW LINCOLN 40.82N 96.69W
01/15/2007 M3.3 INCH LANCASTER NE OFFICIAL NWS OBS
&&
GRIFFISLocal storm report, Jan 15, 12:10 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1210 AM CST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM SNOW NORFOLK 42.03N 97.42W
01/15/2007 M6.5 INCH MADISON NE OFFICIAL NWS OBS
&&
GRIFFISLocal storm report, Jan 15, 12:12 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 AM CST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM SNOW ALBION 41.69N 98.00W
01/14/2007 M1.0 INCH BOONE NE CO-OP OBSERVER
1155 AM SNOW OMAHA 41.26N 96.01W
01/14/2007 M1.7 INCH DOUGLAS NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOWFALL.
1155 AM SNOW NORFOLK 42.03N 97.42W
01/14/2007 M1.0 INCH MADISON NE OFFICIAL NWS OBS
1155 AM SNOW VALLEY 41.31N 96.35W
01/14/2007 M0.6 INCH DOUGLAS NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOWFALL.
1210 PM SNOW LINCOLN 40.82N 96.69W
01/14/2007 M2.0 INCH LANCASTER NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOW.
1252 PM SNOW BOYS TOWN 41.26N 96.13W
01/14/2007 M1.0 INCH DOUGLAS NE NWS EMPLOYEE
0.8 OF NEW SNOW, 1 INCH ON THE GROUND.
0100 PM SLEET WYMORE 40.12N 96.67W
01/14/2007 U0.00 INCH GAGE NE TRAINED SPOTTER
MODERATE SLEET MIXED WITH THE SNOWFALL.
0102 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 M1.5 INCH HARRISON IA CO-OP OBSERVER
ONE HALF INCH IN THE LAST 15 MINUTES.
0200 PM SNOW PIERCE 42.20N 97.53W
01/14/2007 E3.0 INCH PIERCE NE LAW ENFORCEMENT
AT LEAST THREE INCHES WAS ESTIMATED. SEVERAL REPORTS OF
ACCIDENTS.
0204 PM SNOW NELIGH 42.13N 98.03W
01/14/2007 E3.0 INCH ANTELOPE NE LAW ENFORCEMENT
0206 PM SNOW ALBION 41.69N 98.00W
01/14/2007 E3.0 INCH BOONE NE LAW ENFORCEMENT
0208 PM SNOW COLUMBUS 41.43N 97.36W
01/14/2007 E3.0 INCH PLATTE NE LAW ENFORCEMENT
OFFICERS ESTIMATE 2 TO 3 INCHES ON THE GROUND.
0211 PM SNOW TEKAMAH 41.78N 96.22W
01/14/2007 E1.5 INCH BURT NE LAW ENFORCEMENT
UP TO 2 INCHES ACROSS WESTERN PART OF COUNTY.
0218 PM SNOW DAYKIN 40.32N 97.30W
01/14/2007 E2.0 INCH JEFFERSON NE TRAINED SPOTTER
0225 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 M3.5 INCH HARRISON IA CO-OP OBSERVER
VISIBILITY AS LOW AS ONE EIGHTH MILE AT TIMES.
0225 PM SNOW VALLEY 41.31N 96.35W
01/14/2007 E1.5 INCH DOUGLAS NE NWS EMPLOYEE
0230 PM SNOW GLENWOOD 41.05N 95.74W
01/14/2007 E2.0 INCH MILLS IA LAW ENFORCEMENT
OFFICERS REPORT ONE AND ONE HALF TO TWO INCHES ON THE
GROUND. VISIBILITY AS LOW AS ONE HALF MILE.
0300 PM SNOW NEMAHA 40.34N 95.68W
01/14/2007 E4.0 INCH NEMAHA NE PUBLIC
0347 PM SNOW OMAHA 41.26N 96.01W
01/14/2007 E3.0 INCH DOUGLAS NE OTHER FEDERAL
ESTIMATED IN THE VICINITY OF THE AIRPORT, BUT NOT AT THE
OFFICIAL OBSERVING LOCATION.
0430 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 E5.0 INCH HARRISON IA CO-OP OBSERVER
0430 PM SNOW 3 S OFFUTT AFB 41.07N 95.92W
01/14/2007 M1.7 INCH SARPY NE TRAINED SPOTTER
0500 PM SNOW WAYNE 42.24N 97.02W
01/14/2007 E4.0 INCH WAYNE NE LAW ENFORCEMENT
0530 PM SNOW FAIRBURY 40.14N 97.18W
01/14/2007 E1.5 INCH JEFFERSON NE LAW ENFORCEMENT
0600 PM SNOW TECUMSEH 40.37N 96.19W
01/14/2007 E2.0 INCH JOHNSON NE CO-OP OBSERVER
0600 PM SNOW BOYS TOWN 41.26N 96.13W
01/14/2007 E3.0 INCH DOUGLAS NE NWS EMPLOYEE
SNOWFALL SINCE MIDNIGHT.
0640 PM SNOW WEST POINT 41.84N 96.71W
01/14/2007 E4.0 INCH CUMING NE LAW ENFORCEMENT
0720 PM SNOW WILBER 40.48N 96.96W
01/14/2007 E2.0 INCH SALINE NE PUBLIC
SCHOOL SUPERINTENDENT.
0929 PM SNOW 3 NW LITTLE SIOUX 41.84N 96.07W
01/14/2007 E6.0 INCH HARRISON IA CO-OP OBSERVER
1000 PM SNOW FREMONT 41.44N 96.49W
01/14/2007 M4.0 INCH DODGE NE NWS EMPLOYEE
STILL SNOWING
1148 PM SNOW OMAHA 41.26N 96.01W
01/14/2007 M3.7 INCH DOUGLAS NE OFFICIAL NWS OBS
EPPLEY AIRPORT
1148 PM SNOW 1 NW VALLEY 41.32N 96.36W
01/14/2007 M3.0 INCH DOUGLAS NE OFFICIAL NWS OBS
1202 AM SNOW NORFOLK 42.03N 97.42W
01/15/2007 M6.5 INCH MADISON NE OFFICIAL NWS OBS
1202 AM SNOW LINCOLN 40.82N 96.69W
01/15/2007 M3.3 INCH LANCASTER NE OFFICIAL NWS OBS
1202 AM SNOW 3 W PACIFIC JUNCTION 41.02N 95.86W
01/15/2007 M3.0 INCH CASS NE TRAINED SPOTTER
&&
GRIFFISCold/Wind Chill, Antelope
- When
- January 15, 2:00 AM CST to 12:00 PM CST
- Where
- Antelope forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 25 below at Albion.
Cold/Wind Chill, Cedar
- When
- January 15, 2:00 AM CST to 12:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.
Cold/Wind Chill, Knox
- When
- January 15, 2:00 AM CST to 12:00 PM CST
- Where
- Knox forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Madison
- When
- January 15, 2:00 AM CST to 12:00 PM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 28 below at Norfolk.
Cold/Wind Chill, Pierce
- When
- January 15, 2:00 AM CST to 12:00 PM CST
- Where
- Pierce forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Wayne
- When
- January 15, 2:00 AM CST to 12:00 PM CST
- Where
- Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Platte
- When
- January 15, 3:00 AM CST to 12:00 PM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 24 below in Columbus.
Cold/Wind Chill, Colfax
- When
- January 15, 4:00 AM CST to 12:00 PM CST
- Where
- Colfax forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Stanton
- When
- January 15, 4:00 AM CST to 12:00 PM CST
- Where
- Stanton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Thurston
- When
- January 15, 4:00 AM CST to 12:00 PM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Cuming
- When
- January 15, 5:00 AM CST to 12:00 PM CST
- Where
- Cuming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.
Cold/Wind Chill, Boone
- When
- January 15, 6:00 AM CST to 12:00 PM CST
- Where
- Boone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included...28 below at Norfolk, 26 below in Fremont, 25 below at Albion, 24 below in Tekamah and Columbus, 20 below in Lincoln and 19 below in Omaha.
Cold/Wind Chill, Burt
- When
- January 15, 6:00 AM CST to 12:00 PM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. This included 24 below in Tekamah around 8 am.|
Cold/Wind Chill, Butler
- When
- January 15, 6:00 AM CST to 12:00 PM CST
- Where
- Butler forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Dodge
- When
- January 15, 6:00 AM CST to 12:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 26 below in Fremont.
Cold/Wind Chill, Saunders
- When
- January 15, 6:00 AM CST to 12:00 PM CST
- Where
- Saunders forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Lancaster
- When
- January 15, 7:00 AM CST to 12:00 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 20 below in Lincoln.|
Cold/Wind Chill, Seward
- When
- January 15, 7:00 AM CST to 12:00 PM CST
- Where
- Seward forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.|
Cold/Wind Chill, Washington
- When
- January 15, 7:00 AM CST to 12:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am.
Cold/Wind Chill, Douglas
- When
- January 15, 8:00 AM CST to 12:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 19 below at Omaha-Eppley.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Texas, January 15 to 17, 2007$1.7 million · 26 events
- Flood in Ohio, January 15 to 19, 2007$200,000 · 1 event
- Ice Storm in New Hampshire, January 15, 2007$125,000 · 3 events
- Flash Flooding in Arkansas, January 15, 2007$68,000 · 2 events
- Winter Storm in New York, January 15, 2007$45,000 · 8 events
- Winter Storm in Vermont, January 15, 2007$30,000 · 5 events
- Ice Storm in Texas, January 15, 2007$30,000 · 1 event
- Ice Storm and Winter Storm in Texas, January 15 to 18, 2007$20,000 · 8 events
- Ice Storm in New York, January 15 to 16, 200721 events
- Winter Storm in Vermont, January 15, 2007$20,000 · 4 events
- Ice Storm in Massachusetts, January 15, 20071 injured · $15,000 · 1 event
- Winter Storm in Vermont, January 15, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4385, 4390, 4395, 4397, 4398, 4405, 4399, 4391, 4402, 4403, 4392, 4387, 4388, 4389, 4393, 4400, 4396, 4401, 4404, 4394.